Posted by: Brenda | 2009-08-28

Metformin medication for Diabetes


Please advise me about Metformin or Glucophage, I was reading about this medication causing lactic acidosis. I cycle some days and find that my legs become heavy and weak. I have stopped taking the pills for about 10 days and was wondering if this is why I am gaining weight and getting headaches, and what implications will it have on my diabetes.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageSports Nutrition

Hi Brenda

Diabetes can be a dangerous condition and therefore you should be under continuous observation and treatment by your Doctor. Thus, I may not advise you, without proper consultation, on the treatment thereof. Please pay your Doctor a visit. However, I may comment that your weight increase will certainly be due to you stop taking the medication and the heavy legs will be due to the body not being able to transport the glucose into the muscles from where to supply energy, which is a direct cause of Insulin Resistance that ultimately leads to Type II diabetes

Take care!

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.